Economics at your fingertips  

A simple test of exogeneity for recursively structured VAR models

Hyeon-seung Huh

Applied Economics, 2005, vol. 37, issue 20, 2307-2313

Abstract: The restriction of exogeneity of certain variables in structural VAR models is rarely tested for consistency with the actual data. The reason is obvious: such a test requires estimates of the structural parameters. This paper proposes a solution for models that assume long-run or contemporaneous recursive structures in identification. We show that in such cases, the exogeneity restriction can be assessed statistically using the well-known Granger non-causality test which is conveniently performed in the reduced-form VAR model. Two empirical examples are offered to demonstrate the usefulness of this result.

Date: 2005
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (3) Track citations by RSS feed

Downloads: (external link) (text/html)
Access to full text is restricted to subscribers.

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link:

Ordering information: This journal article can be ordered from

DOI: 10.1080/00036840500366270

Access Statistics for this article

Applied Economics is currently edited by Anita Phillips

More articles in Applied Economics from Taylor & Francis Journals
Bibliographic data for series maintained by Chris Longhurst ().

Page updated 2020-09-04
Handle: RePEc:taf:applec:v:37:y:2005:i:20:p:2307-2313